Alert archive / California / Winter Storm Warnings in 2013

Winter Storm Warning 2, NWS Los Angeles, CA

February 8, 2013

NWS Los Angeles, CA issued this winter storm warning at Feb 8, 2013, 4:44 AM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2013, 4:44 AM PST (12:44 UTC)
Expired
Feb 9, 2013, 3:00 AM PST
In force
22 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WWUS46 KLOX 081244
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
444 AM PST FRI FEB 8 2013

...LOW ELEVATION SNOW EXPECTED TO AFFECT THE REGION THROUGH
TONIGHT...

.A COLD STORM SYSTEM WILL TRACK THROUGH CENTRAL AND SOUTHERN
CALIFORNIA TODAY...BRINGING SHOWERS AND A SLIGHT CHANCE OF
THUNDERS TORS THROUGH TONIGHT...WITH VERY LOW SNOW LEVELS.
SNOW LEVELS WILL LOWER RAPIDLY TO BETWEEN 2500 AND 3000 FEET THIS
MORNING...THEN TO 2000 TO 2500 FEET BY THIS EVENING...AND POSSIBLY
SLIGHTLY LOWER IN HEAVIER SHOWERS OR THUNDERSTORMS. SNOWFALL
ACCUMULATIONS THROUGH TONIGHT ARE EXPECTED TO RANGE FROM 6 TO 10
INCHES ABOVE 4000 FEET AND BETWEEN 2 AND 6 INCHES BETWEEN 3000
AND 4000 FEET. THE HIGHEST ACCUMULATIONS WILL BE ALONG THE NORTH
FACING SLOPES OF VENTURA COUNTY AND NORTHWESTERN LOS ANGELES
COUNTY...AND THE HIGHER ELEVATIONS OF THE EASTERN SAN GABRIEL
MOUNTAINS.

WITH THE ANTICIPATED LOW SNOW LEVELS WITH THIS SYSTEM...HEAVILY
TRAVELLED LOW ELEVATION PASSES IN THE MOUNTAINS WILL LIKELY BE
SIGNIFICANTLY AFFECT BY WINTER WEATHER DRIVING CONDITIONS. THIS
INCLUDES INTERSTATE 5 BETWEEN CASTAIC AND THE GRAPEVINE...HIGHWAY
14 THROUGH SOLEDAD CANYON AND INTO THE ANTELOPE VALLEY...
PEARBLOSSOM HIGHWAY...AND HIGHWAY 133 IN VENTURA COUNTY.

CAZ053-054-082045-
/O.UPG.KLOX.WW.Y.0003.000000T0000Z-130209T2000Z/
/O.NEW.KLOX.WS.W.0002.130208T1244Z-130209T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
444 AM PST FRI FEB 8 2013

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT UNTIL 3 AM PST SATURDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* TIMING...SHOWERS WILL BECOME WIDESPREAD THIS MORNING...THEN
  CONTINUE THROUGH LATE THIS EVENING. THERE IS A SLIGHT CHANCE OF
  THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SMALL HAIL. SHOWERS
  WILL DECREASE IN COVERAGE AND INTENSITY LATE TONIGHT.

* SNOW LEVELS...WILL LOWER TO 2500 TO 3000 FEET THIS
  MORNING...THEN TO 2000 TO 2500 FEET THIS EVENING. LOCALLY LOWER
  SNOWFALL LEVELS ARE POSSIBLY IN HEAVIER SHOWERS OR
  THUNDERSTORMS.

* ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 10 INCHES ABOVE 4000
  FEET AND 2 TO 6 INCHES BELOW 4000 FEET. HIGHEST SNOWFALL
  ACCUMULATIONS WILL BE ON NORTHERN SLOPES AND ACROSS EASTERN LOS
  ANGELES COUNTY.

* IMPACTS...SNOW ACCUMULATIONS AND ICY ROAD CONDITIONS WILL
  LIKELY LEAD TO PERIODIC ROAD CLOSURES IN THE MOUNTAINS...
  INCLUDING INTERSTATE 5 BETWEEN CASTAIC AND THE GRAPEVINE AND
  HIGHWAY 33 THROUGH THE VENTURA COUNTY MOUNTAINS. OTHER AREAS
  THAT WILL LIKELY RECEIVE ACCUMULATING SNOW INCLUDE HIGHWAY 14
  FROM SOLEDAD CANYON INTO THE ANTELOPE VALLEY. IN ADDITION TO THE
  SNOW AND ICY ROADS...THERE WILL BE GUSTY WINDS AND REDUCED
  VISIBILITIES DUE TO DENSE FOG AND BLOWING SNOW.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY
  AFTERNOON...THEN CONTINUE THROUGH TONIGHT BEFORE SLOWLY
  DIMINISHING. 

* WIND CHILL...WIND CHILL VALUES WILL DROP TO BETWEEN 5 AND 10
  DEGREES ABOVE ZERO IN THE MOUNTAINS TODAY AND TO NEAR ZERO
  DEGREES AT TIMES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. WHEN TRAVELLING INTO THE MOUNTAINS...REMEMBER TO TAKE
PLENTY OF WARM WEATHER CLOTHING...CHAINS...AND FOOD SUPPLIES. BE
PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES.

&&

$$

CAZ038-059-082045-
/O.EXB.KLOX.WW.Y.0003.130208T1700Z-130209T0600Z/
CUYAMA VALLEY-ANTELOPE VALLEY-
INCLUDING THE CITIES OF...CUYAMA...LANCASTER...PALMDALE
444 AM PST FRI FEB 8 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING.


* TIMING...SHOWERS WILL BECOME MORE WIDESPREAD THIS MORNING...THEN
  CONTINUE THROUGH THIS EVENING. THERE IS A SLIGHT CHANCE OF
  THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SMALL HAIL. SHOWERS
  WILL DECREASE IN COVERAGE AND INTENSITY LATE THIS EVENING.

* SNOW LEVELS...WILL LOWER TO 2500 TO 3000 FEET THIS
  MORNING...THEN TO AROUND OR JUST BELOW 2500 FEET THROUGH THIS
  EVENING. LOCALLY LOWER SNOWFALL LEVELS ARE POSSIBLY IN HEAVIER SHOWERS
  OR THUNDERSTORMS.

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE
  EXPECTED...MAINLY IN THE FOOTHILLS...WITH LOCAL ACCUMULATIONS UP
  TO AN INCH POSSIBLE ON THE VALLEY FLOOR.

* IMPACTS...SNOW WILL LIKELY AFFECT TRAVEL ON PORTIONS OF
  PEARBLOSSOM HIGHWAY. IN ADDITION TO THE SNOW AND ICY
  ROADS...THERE WILL BE GUSTY WINDS AND REDUCED VISIBILITIES DUE
  TO DENSE FOG AND BLOWING SNOW.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY
  AFTERNOON...THEN CONTINUE THROUGH THIS EVENING BEFORE SLOWLY
  DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. WHEN TRAVELLING INTO THE MOUNTAINS...REMEMBER TO TAKE
PLENTY OF WARM WEATHER CLOTHING...CHAINS...AND FOOD SUPPLIES. BE
PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES.

&&

$$

CAZ052-082045-
/O.EXT.KLOX.WW.Y.0003.000000T0000Z-130209T0600Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
444 AM PST FRI FEB 8 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* TIMING...SHOWERS WILL INCREASE IN COVERAGE THIS MORNING...THEN
  CONTINUE THROUGH THIS EVENING BEFORE ENDING.

* SNOW LEVELS...WILL LOWER TO 2500 TO 3000 FEET THIS
  MORNING...THEN TO 2000 TO 2500 FEET THIS EVENING. LOCALLY LOWER
  SNOWFALL LEVELS ARE POSSIBLY IN HEAVIES SHOWERS OR
  THUNDERSTORMS.

* ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES ABOVE 4000
  FEET AND 2 TO 4 INCHES BELOW 4000 FEET.

* IMPACTS...SNOW ACCUMULATIONS AND ICY ROAD CONDITIONS ARE
  EXPECTED TO AFFECT ROADWAYS ABOVE 2000 FEET. IN ADDITION TO THE
  SNOW AND ICE...THERE WILL BE GUSTY WINDS AND REDUCED
  VISIBILITIES DUE TO DENSE FOG AND BLOWING SNOW.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY
  AFTERNOON...THEN CONTINUE THROUGH THIS EVENING BEFORE SLOWLY
  DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. WHEN TRAVELLING INTO THE MOUNTAINS...REMEMBER TO TAKE
PLENTY OF WARM WEATHER CLOTHING...CHAINS...AND FOOD SUPPLIES. BE
PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES.

&&

$$

BRUNO
3 follow-up statements
289 
WWUS46 KLOX 082033
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1233 PM PST FRI FEB 8 2013

...LOW ELEVATION SNOW EXPECTED TO AFFECT THE REGION THROUGH
TONIGHT...

.A COLD STORM SYSTEM WILL BRING CONTINUED SHOWERS AND A SLIGHT
CHANCE OF THUNDERSTORMS TO SOUTHWEST CALIFORNIA THROUGH
TONIGHT...WITH VERY LOW SNOW LEVELS. SNOW LEVELS WILL LOWER TO
2000 TO 2500 FEET BY THIS EVENING...AND MAY BE SLIGHTLY LOWER IN
HEAVIER SHOWERS OR THUNDERSTORMS. SNOWFALL ACCUMULATIONS THROUGH
TONIGHT ARE EXPECTED TO RANGE FROM 6 TO 10 INCHES ABOVE 4000 FEET
AND BETWEEN 2 AND 6 INCHES BETWEEN 3000 AND 4000 FEET. THE HIGHEST
ACCUMULATIONS WILL BE ALONG THE NORTH FACING SLOPES OF VENTURA
COUNTY AND NORTHWESTERN LOS ANGELES COUNTY...AND THE HIGHER
ELEVATIONS OF THE EASTERN SAN GABRIEL MOUNTAINS. 1 TO 3 INCHES OF
SNOW ARE EXPECTED FOR THE FOOTHILLS OF THE ANTELOPE AND CUYAMA
VALLEYS. THERE IS ALSO A POSSIBILITY THAT HEAVIER SHOWERS MAY
PRODUCE LIGHT SNOWFALL IN THE SAN GABRIEL FOOTHILLS.

BECAUSE OF LOW SNOW LEVELS...HEAVILY TRAVELED LOW ELEVATION
PASSES IN THE MOUNTAINS WILL LIKELY BE SIGNIFICANTLY AFFECT BY
WINTER WEATHER DRIVING CONDITIONS. THIS INCLUDES INTERSTATE 5
BETWEEN CASTAIC AND THE GRAPEVINE...HIGHWAY 14 THROUGH SOLEDAD
CANYON AND INTO THE ANTELOPE VALLEY...PEARBLOSSOM HIGHWAY...AND
HIGHWAY 133 IN VENTURA COUNTY.

CAZ053-054-090630-
/O.CON.KLOX.WS.W.0002.000000T0000Z-130209T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1233 PM PST FRI FEB 8 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* TIMING...WIDESPREAD SNOW SHOWERS ARE EXPECTED TO CONTINUE
  THROUGH LATE TONIGHT. THERE IS A SLIGHT CHANCE OF
  THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SMALL HAIL. SHOWERS
  WILL DECREASE IN COVERAGE AND INTENSITY LATE TONIGHT INTO EARLY
  SATURDAY MORNING.

* SNOW LEVELS...WILL LOWER TO 2000 TO 2500 FEET THIS EVENING.
  LOCALLY LOWER SNOWFALL LEVELS ARE POSSIBLE IN HEAVIER SHOWERS OR
  THUNDERSTORMS.

* ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 10 INCHES ABOVE 4000 
  FEET AND 2 TO 6 INCHES BELOW 4000 FEET. HIGHEST SNOWFALL 
  ACCUMULATIONS WILL BE ON NORTHERN SLOPES AND ACROSS EASTERN 
  LOS ANGELES COUNTY.

* IMPACTS...SNOW ACCUMULATIONS AND ICY ROAD CONDITIONS WILL 
  LIKELY LEAD TO PERIODIC ROAD CLOSURES IN THE MOUNTAINS... 
  INCLUDING INTERSTATE 5 BETWEEN CASTAIC AND THE GRAPEVINE AND 
  HIGHWAY 33 THROUGH THE VENTURA COUNTY MOUNTAINS. OTHER AREAS 
  THAT WILL LIKELY RECEIVE ACCUMULATING SNOW INCLUDE HIGHWAY 14 
  FROM SOLEDAD CANYON INTO THE ANTELOPE VALLEY. IN ADDITION TO 
  THE SNOW AND ICY ROADS...THERE WILL BE GUSTY WINDS AND REDUCED 
  VISIBILITIES DUE TO DENSE FOG AND BLOWING SNOW.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL 
  BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY 
  AFTERNOON...THEN CONTINUE THROUGH TONIGHT BEFORE SLOWLY 
  DIMINISHING.

* WIND CHILL...WIND CHILL VALUES WILL DROP TO BETWEEN 5 AND 10 
  DEGREES ABOVE ZERO IN THE MOUNTAINS TODAY AND TO NEAR ZERO 
  DEGREES AT TIMES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE
ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ052-090600-
/O.CON.KLOX.WW.Y.0003.000000T0000Z-130209T0600Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1233 PM PST FRI FEB 8 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* TIMING...SHOWERS WILL CONTINUE THROUGH THIS EVENING. LIGHT
  SHOWERS MAY PERSIST THROUGH LATE TONIGHT.

* SNOW LEVELS...WILL LOWER TO 2000 TO 2500 FEET THIS EVENING.
  LOCALLY LOWER SNOWFALL LEVELS ARE POSSIBLE IN HEAVIER SHOWERS
  OR THUNDERSTORMS.

* ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES ABOVE 4000 
  FEET AND 2 TO 4 INCHES BELOW 4000 FEET.

* IMPACTS...SNOW ACCUMULATIONS AND ICY ROAD CONDITIONS ARE 
  EXPECTED TO AFFECT ROADWAYS ABOVE 2000 FEET. IN ADDITION TO 
  THE SNOW AND ICE...THERE WILL BE GUSTY WINDS AND REDUCED 
  VISIBILITIES DUE TO DENSE FOG AND BLOWING SNOW.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL 
  BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY 
  AFTERNOON...THEN CONTINUE THROUGH THIS EVENING BEFORE SLOWLY 
  DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. WHEN TRAVEL LING INTO THE MOUNTAINS...REMEMBER TO TAKE
PLENTY OF WARM WEATHER CLOTHING...CHAINS...AND FOOD SUPPLIES. BE
PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES.

&&

$$

CAZ038-059-090600-
/O.CON.KLOX.WW.Y.0003.000000T0000Z-130209T0600Z/
CUYAMA VALLEY-ANTELOPE VALLEY-
INCLUDING THE CITIES OF...CUYAMA...LANCASTER...PALMDALE
1233 PM PST FRI FEB 8 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* TIMING...SHOWERS WILL CONTINUE THROUGH THIS EVENING. THERE IS A
  SLIGHT CHANCE OF THUNDERSTORMS...SOME OF WHICH COULD PRODUCE
  SMALL HAIL. SHOWERS WILL DECREASE IN COVERAGE AND INTENSITY LATE
  THIS EVENING.

* SNOW LEVELS...WILL LOWER TO AROUND OR JUST BELOW 2500 FEET
  THROUGH THIS EVENING. LOCALLY LOWER SNOWFALL LEVELS ARE
  POSSIBLE IN HEAVIER SHOWERS OR THUNDERSTORMS.

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE 
  EXPECTED...MAINLY IN THE FOOTHILLS...WITH LOCAL ACCUMULATIONS 
  UP TO AN INCH POSSIBLE ON THE VALLEY FLOOR.

* IMPACTS...SNOW WILL LIKELY AFFECT TRAVEL ON PORTIONS OF 
  PEARBLOSSOM HIGHWAY. IN ADDITION TO THE SNOW AND ICY ROADS... 
  THERE WILL BE GUSTY WINDS AND REDUCED VISIBILITIES DUE TO 
  DENSE FOG AND BLOWING SNOW.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL 
  BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY 
  AFTERNOON...THEN CONTINUE THROUGH THIS EVENING BEFORE SLOWLY 
  DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. WHEN TRAVEL LING INTO THE MOUNTAINS...REMEMBER TO TAKE
PLENTY OF WARM WEATHER CLOTHING...CHAINS...AND FOOD SUPPLIES. BE
PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES.

&&

$$
704 
WWUS46 KLOX 090432
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
832 PM PST FRI FEB 8 2013

...SNOW EXPECTED TO AFFECT THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES THROUGH LATE TONIGHT...

.A COLD STORM SYSTEM WILL BRING CONTINUED SNOW SHOWERS TO THE
MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES OVERNIGHT...WITH AN
ADDITIONAL 1 TO 2 INCHES OF ACCUMULATION MAINLY ALONG THE NORTH
SLOPES AND INTERSTATE 5 CORRIDOR TO THE GRAPEVINE. TOTAL SNOWFALL
ACCUMULATIONS THROUGH TONIGHT ARE EXPECTED TO RANGE FROM 6 TO 10
INCHES ABOVE 4000 FEET AND BETWEEN 2 AND 6 INCHES BETWEEN 3000 AND
4000 FEET. THE HIGHEST ACCUMULATIONS WILL BE ALONG THE NORTH
FACING SLOPES OF VENTURA COUNTY AND NORTHWESTERN LOS ANGELES
COUNTY...AND THE HIGHER ELEVATIONS OF THE EASTERN SAN GABRIEL
MOUNTAINS. THE THREAT OF SNOW SHOWERS HAS ENDED FOR THE ANTELOPE
VALLEY...SANTA BARBARA COUNTY MOUNTAINS AND CUYAMA VALLEY.

BECAUSE OF LOW SNOW LEVELS...INTERSTATE 5 WILL CONTINUE TO
AFFECTED BY THE SNOWFALL OVERNIGHT...ESPECIALLY IN NORTHWESTERN
LOS ANGELES COUNTY UP TO THE GRAPEVINE. WINTER WEATHER DRIVING
CONDITIONS CAN BE EXPECTED...ALONG WITH POSSIBLE CONTINUED
ROAD CLOSURES.

CAZ038-052-059-090545-
/O.CAN.KLOX.WW.Y.0003.000000T0000Z-130209T0600Z/
CUYAMA VALLEY-SANTA BARBARA COUNTY MOUNTAINS-ANTELOPE VALLEY-
INCLUDING THE CITIES OF...CUYAMA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA...
LANCASTER...PALMDALE
832 PM PST FRI FEB 8 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WINTER WEATHER ADVISORY.

SNOW SHOWERS HAVE ENDED WITH PARTLY CLOUDY SKIES EXPECTED
OVERNIGHT. WINDS HAVE ALSO DECREASED BELOW ADVISORY LEVELS. AS A
RESULT...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

CAZ053-054-091100-
/O.CON.KLOX.WS.W.0002.000000T0000Z-130209T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
832 PM PST FRI FEB 8 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* TIMING...SCATTERED SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH
  LATE TONIGHT...ESPECIALLY ON THE NORTH SLOPES...WITH A SLIGHT
  CHANCE OF SNOW SHOWERS LINGERING SATURDAY MORNING.

* SNOW LEVELS...2000 TO 2500 FEET.

* ACCUMULATIONS...ADDITIONAL 1 TO 2 INCHES MAINLY ON THE NORTH
  SLOPES OVERNIGHT. TOTAL SNOW ACCUMULATION OF 6 TO 10 INCHES
  ABOVE 4000 FEET AND 2 TO 6 INCHES BELOW 4000 FEET. HIGHEST
  SNOWFALL ACCUMULATIONS WILL BE ON NORTHERN SLOPES AND ACROSS
  EASTERN LOS ANGELES COUNTY.

* IMPACTS...SNOW ACCUMULATIONS AND ICY ROAD CONDITIONS WILL LIKELY
  LEAD TO PERIODIC ROAD CLOSURES IN THE MOUNTAINS...INCLUDING
  INTERSTATE 5 BETWEEN CASTAIC AND THE GRAPEVINE AND HIGHWAY 33
  THROUGH THE VENTURA COUNTY MOUNTAINS.

* WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.
  ISOLATED GUSTS TO 40 MPH POSSIBLE.

* WIND CHILL...WIND CHILL VALUES WILL DROP TO NEAR ZERO DEGREES AT
  TIMES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SIRARD
877 
WWUS46 KLOX 091109
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
309 AM PST SAT FEB 9 2013

...WINTER STORM WARNING FOR THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS HAS BEEN ALLOWED TO EXPIRE...

.THERE WILL CONTINUE TO BE A SLIGHT CHANCE OF SNOW FLURRIES ACROSS
THE NORTHERN SLOPES OF THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS...MAINLY AFFECTING THE INTERSTATE 5 CORRIDOR. AN
ADDITIONAL INCH OF SNOWFALL COULD BE POSSIBLE THROUGH THIS
MORNING. 

CAZ053-054-091215-
/O.EXP.KLOX.WS.W.0002.000000T0000Z-130209T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
309 AM PST SAT FEB 9 2013

...WINTER STORM WARNING HAS EXPIRED...

WINTER STORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 3 AM THIS MORNING...

DRIVERS WILL STILL DEAL WITH SOME ICY CONDITIONS ACROSS THE
INTERSTATE 5 CORRIDOR THROUGH THIS MORNING WITH OCCASIONAL SNOW
FLURRIES. 

$$

KAPLAN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 8, 3:40 AM PST, 1 hour 4 minutes earlier.

Area forecast discussion, Feb 8, 3:40 AM PST, 1 hour 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
340 AM PST FRI FEB 8 2013

.SYNOPSIS...
A COLD UPPER LEVEL LOW WILL BRING SHOWERS AND LOW ELEVATION SNOW
SHOWERS TO THE REGION THROUGH. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS...SOME WITH SMALL HAIL. IT WILL BE BREEZY TO
WINDY THROUGH TONIGHT AND IT WILL BE COLD. TRAVEL MAY BE
SIGNIFICANTLY DISRUPTED BY SNOW ACCUMULATIONS THROUGH THE MOUNTAINS.
THE UPPER LOW WILL MOVE EAST OF THE REGION SATURDAY SO IT WILL BE
DRY...BUT IT WILL REMAIN CHILLY. A SLOW WARMING TREND IT EXPECTED TO
BEGIN SUNDAY...WITH DAYTIME TEMPERATURES BACK UP TO NEAR NORMAL BY
MIDWEEK.

&&

.SHORT TERM (TODAY-SUN)...AN COLD AND ENERGETIC UPPER LOW CENTERED
NEAR SAN FRANCISCO EARLY THIS MORNING WILL DROP SOUTHEASTWARD JUST
TO THE NORTH OF THE FORECAST AREA TODAY AND TONIGHT. WHILE MOISTURE
IS LACKING WITH THIS SYSTEM...STRONG HEIGHTS FALLS HAVE HELPED TO
MAKE THE MOIST OF ANY AVAILABLE MOISTURE. SHOWER ACTIVITY
ASSOCIATED WITH THE UPPER LOW HAS PUSHED INTO THE CENTRAL COAST.
UNFORTUNATELY...THE VANDENBERG DOPPLER IS NOT FUNCTIONING AND WILL
BE DOWN THROUGH THE DURATION OF THIS STORM SYSTEM. MOIST AND
INCREASINGLY CYCLONIC FLOW HAS ALSO CAUSED SHOWER ACTIVITY TO DEVELOP
ACROSS L.A. COUNTY...WHERE THE WLY FLOW DIRECTION WAS MOST CONDUCIVE
TO PRODUCING LIFT TO WRING OUT ANY LOW LEVEL MOISTURE.

EXPECT SHOWER ACTIVITY WITH THE UPPER LOW TO OVERSPREAD THE REGION
THIS MORNING...THEN CONTINUE THROUGH THIS EVENING BEFORE ENDING FROM
NORTHWEST TO SOUTHEAST TONIGHT. WITH 500 MB TEMPS DROPPING TO
BETWEEN -30 AND -33 ACROSS THE REGION...THERE SHOULD BE ENOUGH
INSTABILITY TO WARRANT A CHANCE OF THUNDERSTORMS ACROSS THE
REGION...DESPITE THE FACT THAT SFC TEMPS WILL BE IN THE 50S AT BEST
TODAY. ANY THUNDERSTORM COULD PRODUCE SMALL HAIL. RAINFALL AMOUNTS
ARE EXPECTED TO AVERAGE ONE QUARTER TO ONE HALF INCH ACROSS SLO AND
SBA COUNTIES...AND ACROSS EASTERN SECTIONS OF L.A. COUNTY...WITH ONE
TENTH TO ONE QUARTER INCH ELSEWHERE. IN THE FOOTHILLS OF ERN L.A.
COUNTY AND ON NORTHERN SLOPES...LIQUID EQUIVALENT PRECIP TOTALS OF
ONE HALF TO ONE INCH ARE POSSIBLE...MUCH OF WHICH WILL FALL AS
SNOW.

THE MOST IMPORTANT IMPACT OF THIS STORM SYSTEM WILL BE THE LOW
ELEVATION SNOW...AND THE LIKELIHOOD OF MAJOR DISRUPTIONS IN TRAVEL
TODAY THROUGH EARLY SATURDAY...ESPECIALLY ACROSS THE GRAPEVINE.
SNOW LEVELS WILL COLLAPSE FROM 4500 FEET TO BETWEEN 2500 AND 3000
THIS MORNING ACROSS THE REGION. MAJOR ROADS THAT WILL LIKELY
BE AFFECTED BY ACCUMULATING SNOW DURING THE MORNING COMMUTE
INCLUDE INTERSTATE 5 (FROM NORTH OF CASTAIC TO THE GRAPEVINE) AND
POSSIBLY HIGHWAY 14 THROUGH SOLEDAD CANYON INTO THE ANTELOPE
VALLEY...AND HIGHWAY 138 IN THE ANTELOPE VALLEY. SNOW LEVELS WILL
CONTINUE TO FALL TODAY...AND BY EVENING WILL LIKELY BE DOWN
TO 2000 FEET...AND POSSIBLY SLIGHTLY LOWER IN HEAVIER SHOWERS OR
THUNDERSTORMS. IT APPEARS THAT SNOW ACCUMULATIONS OF 6 TO 10 INCHES
ARE LIKELY AT ELEVATIONS ABOVE 4000 FEET ACROSS THE NORTHERN
MOUNTAIN SLOPES OF L.A. AND VTU COUNTY...INCLUDING PLACES SUCH AS
LOCKWOOD VALLEY AND FRAZIER PARK...AND ACROSS THE EASTERN SAN
GABRIEL MOUNTAINS.

HAVE UPGRADED TO WINTER STORM WARNING FOR THE MTNS OF L.A. AND VTU
COUNTIES...AND CONTINUED THE WINTER WEATHER ADVISORIES FOR THE MTNS
OF SBA COUNTIES. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED
BETWEEN ABOUT 3000 AND 4000 FEET. THIS WOULD LIKELY AFFECT FOOTHILL
LOCATIONS ABOVE THE ANTELOPE VALLEY AND CUYAMA VALLEY...SO HAVE
ISSUED WINTER WEATHER ADVISORIES THERE. WOULD NOT BE SURPRISED TO
SEE LOCAL TOTALS UP TO AN INCH ON THE VALLEY FLOORS OF EACH
LOCATION. EVEN HIGHER FOOTHILL COMMUNITIES OF THE LOS ANGELES AND
VENTURA COUNTY VALLEYS COULD SEE A DUSTING OF SNOW...ESPECIALLY NEAR
THE SANTA CLARITA VALLEY AND COMMUNITIES ABOVE INTERSTATE 210.

GUSTY WEST WINDS WILL AFFECT MUCH OF THE REGION...AND WILL LIKELY
REACH WIND ADVISORY LEVELS ACROSS CSTL SXNS OF L.A. AND VTU COUNTIES
THROUGH THIS EVENING. ADVISORIES MAY HAVE TO BE EXPANDED TO OTHER
COASTAL AREAS AS WELL.

ANY SHOWERS WILL END BY SAT MORNING...THEN DRY AND COOL WEATHER WILL
PREVAIL SAT THROUGH SUNDAY. IT WILL BE VERY CHILL SAT NIGHT AND SUN
NIGHT...AND FROST ADVISORIES MAY HAVE TO BE ISSUED FOR COASTAL
SECTIONS OF SLO AND SBA COUNTIES...AND THE INTERIOR VLYS OF VTU
COUNTY SUCH AS THE OJAI VALLEY.

.LONG TERM (MON-THU)...WILL BE ISSUED SHORTLY.

&&

.AVIATION...08/1200Z...LOW TO MODERATE CONFIDENCE WITH 12Z TAF OVER
THE NEXT 12 HOURS..WITH MORE CONFIDENCE AFTER 00Z SAT. MVFR CIGS
SHOULD PERSIST THROUGH MUCH THE DAY AT ALL TAF SITES...WITH A 40
PERCENT CHANCE OF IFR CONDS IN SHOWERS. HIGHER CONFIDENCE WITH VFR
CONDS THIS EVENING THROUGH SATURDAY MORNING. THERE WILL BE A SLIGHT
CHANCE OF THUNDERSTORMS TODAY WITH COLD UPPER LOW MOVING OVERHEAD. Z
LEVEL TO BE AROUND 3000 TO 4000 FT THIS MORNING THROUGH THIS
AFTERNOON.

KLAX...LOW TO MODERATE CONFIDENCE OVERALL IN THE CURRENT TAF DUE TO
UNCERTAINTIES WITH CIGS THROUGH 03Z. GOOD CONFIDENCE WITH WIND
STRENTHN AND WESTERLY DIRECTION THROUGH EARLY THIS EVENING. HIGHER
CONFIDENCE WITH VFR CONDS AS WELL.

KBUR...MODERATE CONFIDENCE OVERALL IN THE CURRENT TAF DUE TO
UNCERTAINTIES WITH THE TIMING OF IMPROVED CIGS TO VFR THIS EVENING
WHICH COULD BE OFF PLUS/MINUS AND HOUR OR TWO. 30 PERCENT CHANCE FOR
RETURN OF MVFR CIGS BY 10Z...WITH A 50 PERCENT CHANCE VFR GIGS WILL
PERSIST 10Z-17Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...BRUNO
AVIATION...KAPLAN

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 7, 3:05 PM PST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
305 PM PST THU FEB 7 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-081400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
305 PM PST THU FEB 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

BEACHGOERS WILL FACE AN INCREASED RISK OF RIP CURRENTS TODAY AND
THIS EVENING. GUSTY WINDS WILL MAKE DRIVING DIFFICULT OVER THE
ANTELOPE VALLEY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

A COLD STORM SYSTEM WILL BRING SHOWERS...A SLIGHT CHANCE OF
THUNDERSTORMS...LOW ELEVATION SNOW...AND WINDY CONDITIONS EARLY
FRIDAY MORNING THROUGH EARLY SATURDAY MORNING. THE MOUNTAINS WILL
HAVE THE MOST HAZARDOUS WEATHER WITH NUMEROUS ROAD CLOSURES LIKELY
DUE TO ACCUMULATING SNOW AND ICY CONDITIONS. MARINERS WILL FACE THE
POSSIBILITY OF GALE FORCE WINDS ACROSS THE OUTER WATERS ON FRIDAY AS
WELL. A BUILDING SWELL AND HIGH TIDES WILL BRING THE POSSIBILITY OF
MINOR COASTAL FLOODING FOR LOW-LYING AREAS...AS WELL AS AN INCREASED
RISK FOR DANGEROUS RIP CURRENTS.

COLD AND SUB-FREEZING MORNING TEMPERATURES ARE EXPECTED SATURDAY
THROUGH MONDAY...WHICH COULD DAMAGE PLANTS.

* COASTAL FLOOD ADVISORY.....SEE WGUS46 KLOX - CFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:51 AM PSTWind AdvisoryLOX16 hr

Nearby

Winter Storm Warnings in California, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.